The pill and estrogen dominance

I am a 27 year old Female and I have been on birth control for almost 10 years. When I was in high school I was put on it because I had a severe hemorage and was told I had low progesterone.

Well, after reading this article, I am wondering if being on the pill is doing me harm. I have suffered from anxiety attacks, hot flashes, and stomach problems. I don't know if this is linked to too much estrogen but I am thinking that I should get off the pill. Anyone else have any advice?

Comments for The pill and estrogen dominance

Click here to add your own comments

Jan 02, 2010
The pill and estrogen dominance
by: Wray

The pill does not contain progesterone, only the synthetic progestins. Giving it to you to raise levels of progesterone is nonsensical and potentially harmful. A lack of progesterone can cause anxiety attacks, please see this web page on anxiety.

You might like to look at this web page on contraceptives. Take care, Wray

Mar 05, 2010
by: Amy

I am 42, was on the pill for 20 years and I regret not having the knowledge I have now about it. If I were you I would stop taking it. They tell you its harmless but in reality comming off the pill after an extended amount of time is horrendous! You may never be normal afterwards. I too have suffered from anxiety, mood swings, acne, and pms symptoms, and digestion problems the entire time I was on the pill. I just didn't understand the pill was to blame. I also had headaches all the time. And never slept good. I've been off the pill now for over a year and I am still struggling with a laundry list of ailments all due to a hormone imbalance caused from being on the pill all those years. I am now trying natural progesterone cream. Its still new to my system but I have hope.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Hormone balance.

Search over 7,500 pages on this site...